Ultrafilters generated by a closed set of functions

Journal of Symbolic Logic 60 (2):415-430 (1995)
Abstract
Let κ and λ be infinite cardinals, F a filter on κ, and G a set of functions from κ to κ. The filter F is generated by G if F consists of those subsets of κ which contain the range of some element of G. The set G is $ -closed if it is closed in the $ -topology on κ κ. (In general, the $ -topology on IA has basic open sets all Π i∈ I U i such that, for all $i \in I, U_i \subseteq A$ and $|\{i \in I: U_i \neq A\}| .) The primary question considered in this paper asks "Is there a uniform ultrafilter on κ which is generated by a closed set of functions?" (Closed means $ -closed.) We also establish the independence of two related questions. One is due to Carlson: "Does there exist a regular cardinal κ and a subtree T of $^{ such that the set of branches of T generates a uniform ultrafilter on κ?"; and the other is due to Pouzet: "For all regular cardinals κ, is it true that no uniform ultrafilter on κ is analytic?" We show that if κ is a singular, strong limit cardinal, then there is a uniform ultrafilter on κ which is generated by a closed set of increasing functions. Also, from the consistency of an almost huge cardinal, we get the consistency of CH + "There is a uniform ultrafilter on ℵ 1 which is generated by a closed set of increasing functions". In contrast with the above results, we show that if κ is any cardinal, λ is a regular cardinal less than or equal to κ and P is the forcing notion for adding at least $(\kappa^{ generic subsets of λ, then in V P , no uniform ultrafilter on κ is generated by a closed set of functions
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2275839
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 25,651
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles
Covering Analytic Sets by Families of Closed Sets.Slawomir Solecki - 1994 - Journal of Symbolic Logic 59 (3):1022-1031.
Noetherian Varieties in Definably Complete Structures.Tamara Servi - 2008 - Logic and Analysis 1 (3-4):187-204.
Laver Indestructibility and the Class of Compact Cardinals.Arthur W. Apter - 1998 - Journal of Symbolic Logic 63 (1):149-157.
Some Remarks on Openly Generated Boolean Algebras.Sakaé Fuchino - 1994 - Journal of Symbolic Logic 59 (1):302-310.
Dominating and Unbounded Free Sets.Slawomir Solecki & Otmar Spinas - 1999 - Journal of Symbolic Logic 64 (1):75-80.
Saturating Ultrafilters on N.D. H. Fremlin & P. J. Nyikos - 1989 - Journal of Symbolic Logic 54 (3):708-718.
Ultrafilters on the Natural Numbers.Christopher Barney - 2003 - Journal of Symbolic Logic 68 (3):764-784.

Monthly downloads

Added to index

2009-01-28

Total downloads

189 ( #21,806 of 2,143,548 )

Recent downloads (6 months)

1 ( #386,858 of 2,143,548 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Order:
There  are no threads in this forum
Nothing in this forum yet.

Other forums